Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
127 Doctors are Online

Got strep throat, fever and joint pain. Taking althrocin and ominicortil. Suggest effective medicine

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2001
Answered : 11939 Questions
I am 40. I got strep throat. not treated properly. Next I got fever with severe joint pains. I got ASO positive blood report. What is my problem? I used Althrocin 500 mg (erithromycin) for 20 days twice a day and Ominicortil for 30 days twice a day and Paracetamal for fever for 30 day. I became alright and for 3 months I am alright. Now again the same infection relapsed. What happened to me. Suggest a suitable medicine.
Posted Mon, 11 Feb 2013 in Infections
Answered by Dr. Michelle Gibson James 48 minutes later
Hi, thanks for using healthcare magic

Strep throat infections are common. A study showed that persons who delayed the use of antibiotics by 48hrs were less likely to have a recurrent event.

Normally they are treated with antibiotics in the penicillin family, erythromycin is used for persons who are allergic to penicillin which may be the reason for use for you.

If recurrences occur, a swab should be taken to determine whether there is any issue of resistance to the typical medication.
Some persons may become carriers of the bacteria, it is found in their throat but they do not have any symptoms.

In case of recurrences, antibiotics in the cephalosporin family are used. There are alot of antibiotics in this family and your doctor will choose one that is available at the local pharmacy.

I hope this helps, feel free to ask any other questions
Above answer was peer-reviewed by
Follow-up: Got strep throat, fever and joint pain. Taking althrocin and ominicortil. Suggest effective medicine 44 minutes later
After 3 months time I got the same type of throat infection again. I used althrocin for 10 day twice a day. I got cured of throat infection. after 3 week now I got all joint pains like before. Now I met another doctor and he prescribed penicillin injections 1 per week for 3 weeks. and after that 1 per month for continuously 5 years. I have already taken one injection today. Is this correct treatment.
What other precautions are necessary.
One more question please.
Of recently whenever I take head bath I catch a cold. and after that this above problem occurs to me.
Can this be a Rheumatic fever? Can this be true if I get this fever at this age?
What is this problem called? Is this a disease? What is its name?

Thank You in anticipation of an early reply.
Answered by Dr. Michelle Gibson James 7 hours later

To diagnose rheumatic fever, certain criteria must be met.
The criteria are divided into major and minor ones and a person can either have 2 major ones or one major and 2 minor for a diagnosis to be made.
The major criteria are inflammation of several large joints, inflammation of the heart which would be detected if the doctor hears abnormal sounds, nodules over bones or tendons, a specific rash and movements called sydenham's chorea.
The minor criteria are fever, joint pain without swelling, elevated white cell count, elevation of certain markers in the blood that assess inflammation (ESR), ECg showing certain changes, previous episode of rheumatic fever.

BASED on the fact that your doctor started you on penicillin for a 5 yr period, it indicates that he or she does believe that you had an episode of rheumatic fever. In patients who have a history of rheumatic fever without inflammation of the heart, the penicillin is given for 5 yrs.
The use of the penicillin is to reduce the chances of further episodes and hence the chances of any problems with the heart.

In terms of the head bath, the use of cold water can result in drainage of the sinuses and cause symptoms such as sore throat due to the sinus problems that result from the cold exposure.
It would cause the strep throat because this requires transmission of the bacteria from one person to the next

Feel free to ask any other questions
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor